Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
bstanley

Should I take Accutane?

Recommended Posts

Hello all,

This is my first post, though I have been browsing the forums for quite a few months. I went to my dermatologist today and he prescribed Accutane for me. (40 mg/day). However, I'm now having second thoughts while researching some of the side effects like joint problems, mental sluggishness, etc.

The main problem is that my acne is not that bad right now. It used to be quite severe, but, in the last 6 months or so, it has been clearing up. It's quite possible that I'm outgrowing it, as some of my relatives also had acne, but it cleared up roughly around my age. (20) On average, I have 1 or 2 nodules at a time, a couple whiteheads, and a lot of clogged pores. Is it worth it to go on Accutane for 5 months if I'm probably going to clear up naturally in a year or so anyway? I'm very nervous about this decision, and my Mom doesn't think it's a good idea (but she doesn't think acne is a big deal). (I'm also afraid of the initial breakout (if I do go on Accutane), as I'm preparing for a bunch of job interviews now. However, I'd rather not have acne when I start a job in the fall/winter)

Any information or help would be greatly appreciated. Thank you so much.

Sincerely,

Ben

Link to comment
Share on other sites

I'd try it for around four weeks, then see how things are. If you start mental sluggishness or an IB, then you can stop, and it'll clear. If you start clearing up, however, then you can stay on it.

I'd also ask your derm if you can go on a lower dose - 30 or 20 mg a day (or even every other day), if you want to avoid side effects even more. Since your acne isn't bad, I think staying in low-dose territory would be a good idea.

Link to comment
Share on other sites

I say go on it too. You really don't have much to lose. The side effects differ from person to person... I noticed mental sluggishness, but it wasn't enough to interfere with my life. I think accutane is very much worth it.. it's like a miracle drug! You won't truly appreciate it until you finish the course and wonder why you ever dealt with acne to begin with!

Link to comment
Share on other sites

Yeah I am really worried about going on it too. I also just got prescribed accutane. I have dealing w/ acne, and mine is mild but very persistent with very oily skin. I am almost 21 years old. The main things I am worried about are hair loss and the IB. I will prob try to get a low dose also, since I was prescribed 40 m/g for the first month and then 80 m/g for the next 4.

Link to comment
Share on other sites

my biggest fear is the mental sluggishness. the rest of the side effects i could deal with, but not that. i love thinking as much as i can about everything and anything and learning whatever i can and participating in school. im a nerd but it gets my mind off of how dumb kids in my school can be sometimes if im thinking about making progress academically. is it really common?

Link to comment
Share on other sites

Yeah I am really worried about going on it too. I also just got prescribed accutane. I have dealing w/ acne, and mine is mild but very persistent with very oily skin. I am almost 21 years old. The main things I am worried about are hair loss and the IB. I will prob try to get a low dose also, since I was prescribed 40 m/g for the first month and then 80 m/g for the next 4.

HI, I'm taking accutane right now, I'm on my 5th Month. I haven't had any sideaffects.....I did feel pain in my joints when I ran for the first month..IT eventually went away....You're lips get dry a lot..but that is fixed with chapstick.

I ,like you, was worried about it...so Instead of going on accutane I decided to become a vegetarian and eat really healthy to see if it helped my acne for a few months...Guess what IT DIDN'T. Instead my acne got really really bad...causing a lot of embarrassment and shame.

I eventually got on ACCUTANE

and it's the best decision I have ever made. I feel so happy when i look in the mirror...My acne is almost completely gone...I have some scars that I"ll have to fix...later...but if I had gone on accutane earlier..I would have less acne scars now

I would really recommend accutane. At least try it. :dance:

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×